Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 66, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 3, 1997, 7:01 AM PDT for Clark County, Nevada. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 1997, 7:01 AM PDT (14:01 UTC)
- Expired
- Sep 3, 1997, 8:00 AM PDT
- In force
- 59 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 2.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 031402 FFWLAS NVC003-031500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 701 AM PDT WED SEP 3 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 800 AM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...SOUTHERN CLARK COUNTY AT 655 AM...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER EXTREME SOUTHERN CLARK COUNTY BETWEEN JEAN AND SANDY VALLEY. MOVEMENT OF THESE STORMS WAS TO THE NORTH AT 15 TO 20 MPH. THESE STORMS WILL AFFECT THE SPRING MOUNTAINS AND THE LAS VEGAS VALLEY INCLUDING HIGHWAY 160 BETWEEN PAHRUMP AND LAS VEGAS DURING THE NEXT HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:05 AM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 3, 3:05 AM PDT, 3 hours 56 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 AM PDT WED SEP 3 1997 UPON ARRIVAL OF SHFT...IR PICS SHWS COOLING TOPS FRM E CNTRL NV S INTO MOJAVE DSRT. NOCTURNAL CONVECTION TRIGGERED BY JETSTREAK ASSOCIATED WITH S/WV MOVG INTO NRN CA. TDA...LOW LVL MSTR DOES NOT GO ANYWHERE AND MESO-ETA SEEMS TO HANDLE JETSTREAK QUITE WELL. MAIN JETSTREAK STAYS ORIENTATED N-S OVR ERN NV TDA. THIS PLACES LINCOLN CNTY ALONG WITH XTRM SRN NV...ERN CA AND XTRM NW AZ IN FAVORABLE RGT REAR ENTRANCE RGN THRU OUT THE DAY. THIS AREA ALSO AXIS OF H8 DWPTS. EXPECT A LTL LESS ACTION IN THE OWENS VLY AND WRN NYE CNTY AS AREA OF NVA...LESS JET DYNAMICS. DUE TO THE HEAVY RAINS TUE AND NATURE OF THESE STORMS TRAINING OVR ALREADY SATURATED GROUND A FLASH FLOOD WATCH WILL BE ISSUED THIS MORNING. FOR THU...MSTR RMNS IN THE ERN HALF OF CWA. APRS LESS DYNAMICS DYNAMICS AVBL BUT WILL CONT MENTION OF SCT SHWRS/TS"TMS. LAS 554. PIERCE SRN NV...FLASH FLOOD WATCH ZNS 15-22 UNTIL 300 PM. ERN CA...FLASH FLOOD WATCH ZNS 27-29 UNTIL 300 PM. NW AZ ...NONE
In the hours before
Local storm report, Sep 3, 5:38 AM PDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
538 AM PDT WED SEP 03 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0259 PM BISHOP CA FLOODING
09/02/97 INYO HWY 136 BTWN LONE PINE AND
DEATH VALLEY: FLASH
FLOODING, WATER OVER
ROADS. IN BISHOP:MODERATE
RAIN, LTG AND POWER
OUTAGES.
0309 PM CA FLOODING
09/02/97 INYO FLOODING IN LONE PINE
0311 PM CA FLOODING
09/02/97 INYO FLOODING EAST OF LONE
PINE.
0313 PM KINGMAN AZ WIND DAMAGE
09/02/97 MOHAVE WIND GUST 51 MPH, 3/8
HAIL AND OCNL LTG.
0314 PM KINGMAN AZ .75 INCH HAIL
09/02/97 MOHAVE DIME SIZE HAIL IN KINGMAN.
0430 PM KINGMAN AZ FLOODING
09/02/97 MOHAVE 2 MILES E OF IGM 1.60
INCH OF RAIN. HEAVY RAIN
AND FLOODING IN GOLDEN
VALLEY WASHES FULL ON
EAST SIDE.
0505 PM NV WIND DAMAGE
09/02/97 ESMERALDA WIND 50 TO 60 MPH AND MDT
RAIN. WATER OVER ROAD ON
STATE ROUTE 266.
0515 PM TONOPAH ARPT NV WIND DAMAGE
09/02/97 NYE WIND GUST 58 MPH.
0555 PM CA WIND DAMAGE
09/02/97 SAN BERNARDINO APPLE VALLEY: WIND EST. AT
60 MPH, ZERO VSBY,HVY
RAIN, BLWG DUST.
0604 PM CA WIND DAMAGE
09/02/97 SAN BERNARDINO APPLE VALLEY WIND GUST OF
62 MPH FROM SPOTTER.
0627 PM BARSTOW CA WIND DAMAGE
09/02/97 SAN BERNARDINO WIND 60 TO 70 MPH IN
BARSTOW AREA, AND 3/4 INCH
HAIL IN DAGGETT.
0634 PM NV WIND DAMAGE
09/02/97 CLARK 70 MPH WIND AT CALLVILLE
BAY AND SMALL HAIL
REPORTED.
0845 PM PAHRUMP NV FLOODING
09/02/97 NYE PAHRUMP FIRE DEPT: EOC
STARTED S.R.160 WASHED
OUT IN SEVERAL PLACES,
1.5 OF RAIN IN PAST HOUR,
HVY RAIN BEGINNING AGAIN.
1100 PM PAHRUMP NV FLOODING
09/02/97 NYE PARUMP F.D.4.20 INCHES IN
3 HOURS ON SOUTH END, 3
FEET OF WATER ON S.R.372
IMPASSABLE. S.R.160 STILL
CLOSED.Local storm report, Sep 3, 5:39 AM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
538 AM PDT WED SEP 03 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0259 PM BISHOP CA FLOODING
09/02/97 INYO HWY 136 BTWN LONE PINE AND
DEATH VALLEY: FLASH
FLOODING, WATER OVER
ROADS. IN BISHOP:MODERATE
RAIN, LTG AND POWER
OUTAGES.
0309 PM CA FLOODING
09/02/97 INYO FLOODING IN LONE PINE
0311 PM CA FLOODING
09/02/97 INYO FLOODING EAST OF LONE
PINE.
0313 PM KINGMAN AZ WIND DAMAGE
09/02/97 MOHAVE WIND GUST 51 MPH, 3/8"
HAIL AND OCNL LTG.
0314 PM KINGMAN AZ .75 INCH HAIL
09/02/97 MOHAVE DIME SIZE HAIL IN KINGMAN.
0430 PM KINGMAN AZ FLOODING
09/02/97 MOHAVE 2 MILES E OF IGM; 1.60
INCH OF RAIN. HEAVY RAIN
AND FLOODING IN GOLDEN
VALLEY; WASHES FULL ON
EAST SIDE.
0505 PM NV WIND DAMAGE
09/02/97 ESMERALDA WIND 50 TO 60 MPH AND MDT
RAIN. WATER OVER ROAD ON
STATE ROUTE 266.
0515 PM TONOPAH ARPT NV WIND DAMAGE
09/02/97 NYE WIND GUST 58 MPH.
0555 PM CA WIND DAMAGE
09/02/97 SAN BERNARDINO APPLE VALLEY: WIND EST. AT
60 MPH, ZERO VSBY,HVY
RAIN, BLWG DUST.
0604 PM CA WIND DAMAGE
09/02/97 SAN BERNARDINO APPLE VALLEY; WIND GUST OF
62 MPH FROM SPOTTER.
0627 PM BARSTOW CA WIND DAMAGE
09/02/97 SAN BERNARDINO WIND 60 TO 70 MPH IN
BARSTOW AREA, AND 3/4 INCH
HAIL IN DAGGETT.
0634 PM NV WIND DAMAGE
09/02/97 CLARK 70 MPH WIND AT CALLVILLE
BAY AND SMALL HAIL
REPORTED.
0845 PM PAHRUMP NV FLOODING
09/02/97 NYE PAHRUMP FIRE DEPT: EOC
STARTED; S.R.160 WASHED
OUT IN SEVERAL PLACES,
1.5" OF RAIN IN PAST HOUR,
HVY RAIN BEGINNING AGAIN.
1100 PM PAHRUMP NV FLOODING
09/02/97 NYE PARUMP F.D.;4.20 INCHES IN
3 HOURS ON SOUTH END, 3
FEET OF WATER ON S.R.372
IMPASSABLE. S.R.160 STILL
CLOSED.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:03 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Sep 2, 6:02 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Sep 2, 6:07 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 68 min |
| Sep 2, 7:15 PM PDT | Flash Flood Warning | VEF | Nye | 2 hr |
| Sep 2, 9:16 PM PDT | Flash Flood Warning | VEF | Nye | 119 min |
| Sep 3, 7:01 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Sep 3, 8:14 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 3, 8:52 AM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 3, 12:10 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 2 hr |
| Sep 3, 1:52 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.